Alert archive / Nebraska / High Wind Watches in 2007

High Wind Watch 3, NWS North Platte, NE

March 1, 20079 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Mar 1, 2007, 2:07 AM MST for 9 counties in Nebraska. It took effect at Mar 2, 2007, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 2:07 AM MST (09:07 UTC)
In effect from
Mar 2, 2007, 9:00 AM MST
Expired
Mar 1, 2007, 2:03 PM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 115 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 010907
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 AM CST THU MAR 1 2007

...STRONG WINDS WILL AFFECT NORTH CENTRAL NEBRASKA TODAY AND
SPREAD OVER MUCH OF WESTERN NEBRASKA ON FRIDAY...

.A CYCLONE WILL DEEPEN OVER THE UPPER MISSISSIPPI VALLEY TODAY
LEADING TO A STRONG PRESSURE GRADIENT OVER NORTH CENTRAL NEBRASKA.
STRONG WINDS ALOFT WILL ALSO TRANSPORT DOWN TO THE SURFACE AS COLD
AIR MOVES IN BEHIND THIS LOW PRESSURE SYSTEM...LEADING TO
NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. HIGH
PRESSURE WILL SETTLE ACROSS THE NORTHWEST HIGH PLAINS OVERNIGHT
AND TIGHTEN THIS GRADIENT UP FROM THE NEBRASKA PANHANDLE INTO
NORTH CENTRAL NEBRASKA ON FRIDAY. AGAIN STRONG WINDS JUST ABOVE
THE SURFACE STAND A GOOD CHANCE OF MAKING A DOWNWARD PROGRESSION
TO THE SURFACE AND LEAD TO SUSTAINED WINDS OF 30 TO 40 MPH WITH A
FEW GUSTS AROUND 55 MPH ON THE HIGHER TERRAIN WEST OF HIGHWAY 61. 

NEZ007-010-028-029-012145-
/O.NEW.KLBF.WI.Y.0007.070301T1600Z-070302T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
307 AM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

LOW PRESSURE DEEPENING OVER THE UPPER MISSISSIPPI VALLEY WILL LEAD
TO A TIGHTENING GRADIENT OVER NORTH CENTRAL NEBRASKA...ALLOWING
NORTHWEST WINDS TO INCREASE TO 25 OT 35 MPH BY LATE MORNING. A FEW
WIND GUSTS MAY REACH OR EXCEED 45 MPH THIS AFTERNOON ACROSS AREAS
MAINLY EAST OF HIGHWAY 183. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-022-023-035-056>058-069-094-012145-
/O.NEW.KLBF.HW.A.0003.070302T1600Z-070303T0200Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...CODY...MERRIMAN...KILGORE
207 AM MST THU MAR 1 2007

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

WESTERN AND NORTH CENTRAL NEBRASKA WILL BE SQUEEZED BETWEEN A DEEP
LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES AND HIGH PRESSURE
STRENGTHENING OVER THE NORTHERN HIGH PLAINS. THIS WILL LEAD TO
NORTHWEST WINDS OF 30 TO 40 MPH OVER MUCH OF THE REGION WITH GUSTS
UP TO 50 MPH OVER OPEN AREAS OF THE SANDHILLS. THE STRONGEST WINDS
HOWEVER MAY BE OVER THE HIGHER TERRAIN OF WESTERN
NEBRASKA...MAINLY ALONG AND WEST OF HIGHWAY 61 WHERE WINDS MAY
GUST ABOVE 55 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

13
2 follow-up statements
000 
WWUS73 KLBF 011700
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 AM CST THU MAR 1 2007

...STRONG WINDS WILL AFFECT NORTH CENTRAL NEBRASKA TODAY AND
SPREAD OVER MUCH OF WESTERN NEBRASKA ON FRIDAY...

.A CYCLONE WILL DEEPEN OVER THE UPPER MISSISSIPPI VALLEY TODAY
LEADING TO A STRONG PRESSURE GRADIENT OVER NORTH CENTRAL
NEBRASKA. STRONG WINDS ALOFT WILL ALSO TRANSPORT DOWN TO THE
SURFACE AS COLD AIR MOVES IN BEHIND THIS LOW PRESSURE SYSTEM...
LEADING TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
45 MPH. ON FRIDAY...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN
FURTHER. NORTHWESTERLY WINDS MAY GUST AS HIGH AS 60 MPH WEST OF A
LINE FROM MERRIMAN TO IMPERIAL. 

NEZ006-008-009-026-027-038-020000-
/O.EXA.KLBF.WI.Y.0007.000000T0000Z-070302T0000Z/
KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT...
DUNNING...TAYLOR...BROKEN BOW
1100 AM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LOW PRESSURE DEEPENING OVER THE UPPER MISSISSIPPI VALLEY WILL
LEAD TO A TIGHTENING GRADIENT OVER NORTH CENTRAL NEBRASKA...
ALLOWING NORTHWEST WINDS TO INCREASE TO 25 OT 35 MPH BY LATE
MORNING. A FEW WIND GUSTS MAY REACH OR EXCEED 45 MPH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ007-010-028-029-020000-
/O.CON.KLBF.WI.Y.0007.000000T0000Z-070302T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
1100 AM CST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LOW PRESSURE DEEPENING OVER THE UPPER MISSISSIPPI VALLEY WILL
LEAD TO A TIGHTENING GRADIENT OVER NORTH CENTRAL NEBRASKA...
ALLOWING NORTHWEST WINDS TO INCREASE TO 25 OT 35 MPH BY LATE
MORNING. A FEW WIND GUSTS MAY REACH OR EXCEED 45 MPH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-022-023-035-056>058-069-094-020000-
/O.CON.KLBF.HW.A.0003.070302T1600Z-070303T0200Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...CODY...MERRIMAN...KILGORE
1000 AM MST THU MAR 1 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

WESTERN AND NORTH CENTRAL NEBRASKA WILL BE SQUEEZED BETWEEN A
DEEP LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES AND HIGH
PRESSURE STRENGTHENING OVER THE NORTHERN HIGH PLAINS. THIS WILL
LEAD TO NORTHWEST WINDS OF 30 TO 40 MPH OVER MUCH OF THE REGION
WITH GUSTS UP TO 50 MPH OVER OPEN AREAS OF THE SANDHILLS. THE
STRONGEST WINDS HOWEVER MAY BE OVER THE HIGHER TERRAIN OF WESTERN
NEBRASKA...MAINLY ALONG AND WEST OF HIGHWAY 61 WHERE WINDS MAY
GUST TO 60 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BUTTLER
000 
WWUS73 KLBF 012103
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CST THU MAR 1 2007

...STRONG WINDS WILL AFFECT NORTH CENTRAL NEBRASKA TODAY AND
SPREAD OVER MUCH OF WESTERN NEBRASKA ON FRIDAY...

.INTENSE LOW PRESSURE WILL CONTINUE TO DEEPEN OVER THE UPPER
MISSISSIPPI VALLEY TONIGHT. FURTHER WEST...HIGH PRESSURE WILL
BUILD INTO THE CENTRAL ROCKIES...PLACING WESTERN AND NORTH CENTRAL
NEBRASKA IN A TIGHT PRESSURE GRADIENT. AS A RESULT OF THIS
GRADIENT...VERY STRONG WINDS ARE EXPECTED ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA FRIDAY AND FRIDAY EVENING. 

NEZ038-020000-
/O.NEW.KLBF.WI.Y.0008.070302T1200Z-070303T0600Z/
/O.CON.KLBF.WI.Y.0007.000000T0000Z-070302T0000Z/
CUSTER-
INCLUDING THE CITY OF...BROKEN BOW
303 PM CST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
THIS AFTERNOON. 

LOW PRESSURE DEEPENING OVER THE UPPER MISSISSIPPI VALLEY WILL
LEAD TO A TIGHTENING GRADIENT OVER NORTH CENTRAL NEBRASKA...
ALLOWING NORTHWEST WINDS TO INCREASE TO 25 OT 35 MPH BY LATE
MORNING. A FEW WIND GUSTS MAY REACH OR EXCEED 45 MPH THIS
AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ023-094-020000-
/O.UPG.KLBF.HW.A.0003.070302T1600Z-070303T0200Z/
/O.NEW.KLBF.WI.Y.0008.070302T1200Z-070303T0600Z/
GRANT-WESTERN CHERRY-
INCLUDING THE CITIES OF...HYANNIS...CODY...MERRIMAN...KILGORE
203 PM MST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WESTERN AND NORTH CENTRAL NEBRASKA WILL BE SQUEEZED BETWEEN A
DEEP LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES AND HIGH
PRESSURE STRENGTHENING OVER THE NORTHERN HIGH PLAINS. THIS WILL
LEAD TO NORTHWEST WINDS OF 25 TO 35 MPH OVER MUCH OF THE REGION
WITH GUSTS UP TO 50 MPH OVER OPEN AREAS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ004-022-035-056>058-069-020000-
/O.UPG.KLBF.HW.A.0003.070302T1600Z-070303T0200Z/
/O.NEW.KLBF.WI.Y.0008.070302T1600Z-070303T0600Z/
SHERIDAN-GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...ARTHUR...
CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
203 PM MST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 11 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 11 PM MST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WESTERN AND NORTH CENTRAL NEBRASKA WILL BE SQUEEZED BETWEEN A
DEEP LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES AND HIGH
PRESSURE STRENGTHENING OVER THE NORTHERN HIGH PLAINS. THIS WILL
LEAD TO NORTHWEST WINDS OF 25 TO 35 MPH OVER MUCH OF THE REGION
WITH GUSTS UP TO 50 MPH OVER OPEN AREAS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ024-025-036-037-059-071-020000-
/O.NEW.KLBF.WI.Y.0008.070302T1200Z-070303T0600Z/
HOOKER-THOMAS-MCPHERSON-LOGAN-LINCOLN-FRONTIER-
INCLUDING THE CITIES OF...MULLEN...THEDFORD...TRYON...STAPLETON...
NORTH PLATTE...CURTIS...EUSTIS
303 PM CST THU MAR 1 2007 /203 PM MST THU MAR 1 2007/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ FRIDAY TO
MIDNIGHT CST /11 PM MST/ FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ FRIDAY TO
MIDNIGHT CST /11 PM MST/ FRIDAY NIGHT. 

WESTERN AND NORTH CENTRAL NEBRASKA WILL BE SQUEEZED BETWEEN A
DEEP LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES AND HIGH
PRESSURE STRENGTHENING OVER THE NORTHERN HIGH PLAINS. THIS WILL
LEAD TO NORTHWEST WINDS OF 25 TO 35 MPH OVER MUCH OF THE REGION
WITH GUSTS UP TO 50 MPH OVER OPEN AREAS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ070-020000-
/O.NEW.KLBF.WI.Y.0008.070302T1600Z-070303T0600Z/
HAYES-
INCLUDING THE CITY OF...HAYES CENTER
303 PM CST THU MAR 1 2007

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT CST
FRIDAY NIGHT. 

WESTERN AND NORTH CENTRAL NEBRASKA WILL BE SQUEEZED BETWEEN A
DEEP LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES AND HIGH
PRESSURE STRENGTHENING OVER THE NORTHERN HIGH PLAINS. THIS WILL
LEAD TO NORTHWEST WINDS OF 25 TO 35 MPH OVER MUCH OF THE REGION
WITH GUSTS UP TO 50 MPH OVER OPEN AREAS. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ006>010-026>029-020000-
/O.CON.KLBF.WI.Y.0007.000000T0000Z-070302T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT
303 PM CST THU MAR 1 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

LOW PRESSURE DEEPENING OVER THE UPPER MISSISSIPPI VALLEY WILL
LEAD TO A TIGHTENING GRADIENT OVER NORTH CENTRAL NEBRASKA...
ALLOWING NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH...WITH GUSTS TO 45
MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BUTTLER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 1, 1:55 AM MST, 12 minutes earlier.

Area forecast discussion, Mar 1, 1:55 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
255 AM CST THU MAR 1 2007

.DISCUSSION...
H2O/PROFILERS HAS SHOWN A MID LEVEL SYSTEM ADVANCING ACROSS CENTRAL
EASTERN CWA IN THE LEADING EDGE OF LARGER WESTERN TROF. FAIRLY
STRONG DYNAMICS IN FAVORED DENTRITIC LAYER PRODUCED SNOW AMOUNTS OF
UP TO AN INCH FROM LBF UP TO ONL AREA BUT ALL THIS IS MOVING OFF TO
THE NORTHEAST AND THERE SHOULD BE A LULL IN THE PCPN TODAY. GOES DPI
SHOWING MUCH DRIER AIR FILTERING IN BEHIND THIS FIRST SYSTEM WITH
WCB STILL PUMPING MOISTURE OUT OF GULF INTO LOWER MO VALLEY. THIS
MOISTURE INTERACTING WITH STRONG LIFT FROM JET DYNAMICS AND
CYCLOGENESIS AND PRODUCING GOOD LINE OF TSRA FROM NE KS INTO ILL.
SFC LOW HAS PROGRESSED FROM SC KS TO NEAR MCI ATTM AND IS DEEPENING.
THIS TREND WILL CONTINUE AS UPPER SYSTEM CLOSES OFF OVER IA AND
OCCLUSION OF SFC LOW BEGINS TO PUSH TROWAL BACK INTO S.MN/E SD WHERE
HVY PCPN EXPECTED TODAY. MOISTURE FROM SYSTEM LOOKS TO WRAP AROUND
INTO NE ZONES BY LATE TONIGHT AND CONTINUE INTO TOMORROW. STRENGTH
OF SYSTEM WITH SFC LOW DEEPENING TO 980MB AND 1030 SFC HIGH BUILDING
INTO NW HIGH PLAINS WILL LEAD TO STRONG WINDS ACROSS MUCH OF CWA
BEGINNING TONIGHT AND LASTING INTO FRIDAY EVENING. THOUGH WE WILL
GET A SNEAK PREVIEW TODAY AS TIGHTENING PRESS GRAD ON BACK SIDE OF
DEEPENING LOW AND CAA ON BACK SIDE LEADS TO WIND ADV CRITERIA WINDS
TODAY...WINDS ON FRIDAY WILL BE UP NEAR THOSE SEEN DURING LAST WEEKS
BLIZZARD. ONLY THING LACKING ATTM SEEMS TO BE THE HEAVIER SNOWFALL
PRODUCTION NEEDED TO BRING VSBYS DOWN BELOW 1/4 MILE...THIS FEATURE
SEEMS TO BE JUST NORTHEAST OF CWA. HOWEVER AS ALSO SEEN LAST WEEK
MODELS WERE TO FAR EAST AND AS SUCH HAVE DECIDED TO ISSUE WINTER
STORM WATCH FOR NORTHEAST CWA BACK INTO EASTERN CHERRY. BEST CASE
WOULD BE S.BS ADV WITH VSBYS 1/2 MILE OR BETTER...WORST WOULD BE FOR
HEAVIER SNOW BAND TO MOVE INTO AREAS PROBABLY EAST OF HWY 183 AND
BRING WHITEOUT/BLIZZARD CONDITIONS AS WINDS WILL NOT BE ISSUE. ATTM
EXPECT SNOW AMOUNTS IN THE 1-3 INCH RANGE WITH AROUND 20 TO 1 RATIOS
WITH COLDER AIR MOVING IN BEHIND SFC LOW. HOWEVER THIS MAY BE HIGHER
IN FAR NORTHEAST CORNER. X-SECTIONS DO SHOW FAVORABLE THETA-E SFC
COMPARED TO MOMEMTUM LINE ALONG WITH SLIGHTLY NEG EPV VALUES...BUT
MUCH OF THIS IS JUST OUTSIDE THE FAVORABLE DENDRITIC LAYER SO
CONFIDENCE ALSO NOT REALLY HIGH FOR BANDED TYPE HEAVY SNOW...THOUGH
OMEGA IS PRESENT IN THIS FAVORED LAYER. SECONDARY ASPECT TO SYSTEM
WILL CONTINUE TO BE WINDS IN FAVORED AREAS OF WESTERN CWA. GUIDANCE
ALL POINTING TO HIGH WIND EVENT WITH BUFKIT MOMENTUM XFER NUMBERS
QUITE IMPRESSIVE AS WELL HAVE PLACED HIGH WIND WATCH IN FOR AREAS
MAINLY ALONG AND WEST OF HIGHWAY 61. NEW GFS RUN SHOWING ANOTHER
BACK DOOR FRONT WHICH MAY AFFECT TEMPS ON MONDAY...THIS BEING MAIN
FCST CHALLENGE ONCE THIS SYSTEM IS EJECTED BY AMPLIFYING RIDGE ON
SUNDAY.

&&

.AVIATION...
IFR CONDITIONS TO PERSIST ALONG AND NORTH OF A LINE FROM KVTN TO
KBBW THROUGH MID MORNING GRADUALLY IMPROVING TO MVFR. SUSTAINED
WINDS INCREASING TO 25 TO 3O KTS WITH GUSTS TO AROUND 40KT OVER THE
SAME AREA THROUGH THE AFTERNOON. IFR CONDITIONS OVER THE REMAINDER
OF WESTERN AND NORTH CENTRAL NEBRASKA WITH MVFR CONDITIONS
DEVELOPING WEST AFTER 6Z FRIDAY AND IFR REDEVELOPING OVER NORTH
CENTRAL NORTH OF KVTN-KBBW AFTER 6Z FRIDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NEZ004-022-023-035-056>058-069-094.

WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ007-010-028-029.

WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NEZ005>010-026>029.

&&

13
Hazardous weather outlook, Feb 28, 2:29 PM MST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CST WED FEB 28 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-010730-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
329 PM CST WED FEB 28 2007 /229 PM MST WED FEB 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY STRONG GUSTY NORTHWEST WINDS ARE LIKELY FOR PORTIONS OF
NORTH CENTRAL NEBRASKA AS THE AREA OF LOW PRESSURE DEEPENS AND
LIFTS NORTHEAST ACROSS IOWA. THE STRONG NORTHWEST WINDS WILL
IMPACT AREAS EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE.

THEN AS WE APPROACH THE WEEKEND ANOTHER STORM SYSTEM MAY BE IN THE
MAKING AS THIS SAME SYSTEM LIFTS NORTHEAST FRIDAY TO ACROSS THE
NORTHWEST MIDWEST THEN DRAGS A REINFORCING SHOT OF COLDER AIR
SOUTH FRIDAY AFTERNOON WITH WINDS TO STRENGTHEN AS THE COLD FRONT
SLIPS SOUTHEAST IN THE AFTERNOON. THEN FRIDAY NIGHT INTO SATURDAY
MORNING...THE COMBINATION OF STRONG WINDS AND SNOWFALL MAY CREATE
BLIZZARD LIKE CONDITIONS FOR PORTIONS OF NORTH CENTRAL NEBRASKA IN
AREAS NORTHEAST OF A LINE FROM VALENTINE TO TAYLOR.

THE FINAL STORM TRACK AND SYSTEM STRENGTH IS UNCERTAIN AT THIS
TIME WITH LATER STATEMENTS TO REDEFINE WIND AND SNOW POTENTIALS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

WFO LBF

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:07 AM MSTWind AdvisoryLBFBlaine, Boyd, Brown, Custer, Garfield, Holt and 4 more15 hr
Mar 1, 2:18 AM MSTWinter Storm WatchLBFBlaine, Boyd, Brown, Cherry, Garfield, Holt and 4 more12 hr
Mar 1, 2:03 PM MSTWind AdvisoryLBFArthur, Chase, Cherry, Custer, Deuel, Frontier and 11 more37 hr
Mar 1, 2:10 PM MSTSnow and Blowing Snow AdvisoryLBFBlaine, Boyd, Brown, Cherry, Custer, Garfield and 6 more37 hr

Nearby

High Wind Watches in Nebraska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.